Note we may have some server downtime today and this weekend as we perform some upgrades. Please save a copy of any posts you make during this time in case we have any server trouble. Thank you!
Having followed the Tysabri patient experiences at several MS sites, I've also been surprised at the number and variety of miscellaneous side effects that patients are reporting. I thought that a lack of side effects was one of the main selling points of T.
HarryZ wrote:Having followed the Tysabri patient experiences at several MS sites, I've also been surprised at the number and variety of miscellaneous side effects that patients are reporting. I thought that a lack of side effects was one of the main selling points of T.
The side effects that are taking place now took place during the trials but were not emphasized in the press releases from Biogen. These events were summarized as "adverse events" and took a back seat to the statistical benefits that Biogen stated. On some other MS forums that I read, there were Tysabri patients who reported some of these events from other patients that were getting the infusions at the same clinic.
Please don't forget that Tysabri is a very powerful drug that tampers with the immune system. We all know that people react differently to the various drugs that are out there and this drug is no exception. But due to the very nature of a monoclonal antibody, the patient must be monitored very carefully.
At the risk of being accused of being as negative as Harry, I'm posting another quote from the Tysabri prescribing information on their website:
With all the warnings and required protocols, I'm wondering why so many of the medical professionals involved in the infusions don't seem to have read and/or followed any of the literature.
I find it deeply disturbing that so many MS patients are reporting around the internet that they're all set up to be infused with Benadryl along with Tysabri at their next infusion to ward off "another" allergic reaction.
You know, every one of us is hoping Tysabri turns out to be the answer for as many patients as possible. I've tried not to put a damper on the enthusiasm despite my occasional misgivings. But right now I'm feeling pangs of guilt because I talked myself out of warning a friend about the problems in patients who stopped T and then started again.
HarryZ wrote:Some people would suggest that by warning your friend of these possible problems, you are being negative and anti-Tysabri while in fact, you are simply providing factual information to your friend so he/she can be better informed.
Amen to that Harry Z! At times I have felt as though when I try to talk about the possible risks of Tysabri, that I should just put a lid on it because the patient is hopeful and I am dashing those hopes. Now I think about it as a possible treatment for me, and I still talk about the risks.
Users browsing this forum: No registered users